zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Characterization of multivariate heavy-tailed distribution families via copula. (English) Zbl 1236.62048
Summary: The multivariate regular variation (MRV) is one of the most important tools in modeling multivariate heavy-tailed phenomena. This paper characterizes the MRV distributions through the tail dependence function of the copula associated with them. Along with some existing results, our studies indicate that the existence of the lower tail dependence function of the survival copula is necessary and sufficient for a random vector with regularly varying univariate marginals to have a MRV tail. Moreover, the limit measure of the MRV tail is explicitly characterized. Our analysis is also extended to some more general multivariate heavy-tailed distributions, including the subexponential and the long-tailed distribution families.

62H05Characterization and structure theory (Multivariate analysis)
62G32Statistics of extreme values; tail inference
Full Text: DOI
[1] Bingham, N.; Goldie, C.; Teugels, J.: Regular variation, (1987)
[2] Charpentier, A.; Segers, J.: Tails of multivariate Archimedean copulas, Journal of multivariate analysis 100, 1521-1537 (2009) · Zbl 1165.62038 · doi:10.1016/j.jmva.2008.12.015
[3] Cline, D. B. H.; Resnick, S. I.: Multivariate subexponential distributions, Stochastic process and their applications 42, 49-72 (1992) · Zbl 0751.62025 · doi:10.1016/0304-4149(92)90026-M
[4] Cline, D. B. H.; Samorodnitsky, G.: Subexponentiality of the product of independent random variables, Stochastic processes and their applications 49, 75-98 (1994) · Zbl 0799.60015 · doi:10.1016/0304-4149(94)90113-9
[5] De Haan, L.; Ferreira, A.: Extreme value theory: an introduction, (2006) · Zbl 1101.62002
[6] De Haan, L.; Resnick, S. I.: Limit theory for multivariate sample extremes, Wahrscheinlichkeitstheorie und verwandte gebiete 40, 317-337 (1977) · Zbl 0375.60031 · doi:10.1007/BF00533086
[7] Embrechts, P.; Lindskog, F.; Mcneil, A.: Modelling dependence with copulas and applications to risk management, Handbook of heavy tailed distributions in finance, 329-384 (2003)
[8] Embrechts, P.; Klüppelberg, C.; Mikosch, T.: Modelling extremal events for insurance and finance, (1997)
[9] Finkenstädt, B.; Rootzén, H.: Extreme values in finance, telecommunications, and the environment, (2003) · Zbl 1020.00022
[10] Joe, H.: Multivariate models and dependence concepts, (1997) · Zbl 0990.62517
[11] Kortschak, D.; Albrecher, H.: Asymptotic results for the sum of dependent non-identically distributed random variables, Methodology and computing in applied probability 11, 279-306 (2009) · Zbl 1171.60348 · doi:10.1007/s11009-007-9053-3
[12] Larsson, M.; Nešlehová, J.: Extremal behavior of Archimedean copulas, Advances in applied probability 43, 195-216 (2011) · Zbl 1213.62084 · doi:10.1239/aap/1300198519
[13] Li, H.; Sun, Y.: Tail dependence for heavy-tailed scale mixtures of multivariate distributions, Journal of applied probability 46, 925-937 (2009) · Zbl 1179.62076 · doi:10.1239/jap/1261670680
[14] Maulik, K.; Resnick, S. I.; Rootzén, H.: Asymptotic independence and a network traffic model, Journal of applied probability 39, 671-699 (2002) · Zbl 1090.90017 · doi:10.1239/jap/1037816012
[15] Mcneil, A. J.; Nešlehová, J.: Multivariate Archimedean copulas, d-monotone functions and l1-norm symmetric distributions, Annals of statistics 37, 3059-3097 (2009) · Zbl 1173.62044 · doi:10.1214/07-AOS556
[16] Nelsen, R. B.: An introduction to copulas, (2006) · Zbl 1152.62030
[17] Rachev, S. T.: Handbook of heavy tailed distributions in finance, (2003)
[18] Resnick, S. I.: Extreme values, regular variation and point processes, (1987) · Zbl 0633.60001
[19] Resnick, S. I.: Heavy-tail phenomena: probabilistic and statistical modeling, (2007) · Zbl 1152.62029
[20] Y. Sun, H. Li, Tail approximation of Value-at-Risk under multivariate regular variation, Unpublished results, 2010, Accessible on Nov 2nd, 2011 through the link http://www.math.wsu.edu/math/faculty/lih/VaR-Sun_Li-Nov10.pdf.